Cisplatin Chemotherapy for Hepatoblastoma Induced a Carpopedal Spasm due to Hypocalcemia and Hypomagnesemia: A Case Report
International Journal of Science and Research (IJSR)

International Journal of Science and Research (IJSR)
www.ijsr.net | Open Access | Fully Refereed | Peer Reviewed International Journal

ISSN: 2319-7064

Case Studies | Pediatrics | Indonesia | Volume 9 Issue 11, November 2020

Cisplatin Chemotherapy for Hepatoblastoma Induced a Carpopedal Spasm due to Hypocalcemia and Hypomagnesemia: A Case Report

I Made Samitha Wijaya, Ketut Ariawati, AANKP Widnyana

A two-year-old boy occurs carpopedal spasm seven days after cisplatin and doxorubicin chemotherapy. The physical examination was showed adduction of the thumb over the palm, followed by flexion of the metacarpophalangeal, extension of the interphalangeal, adduction of the hyperextended all fingers, and flexion of the wrist and elbow on both hand. Laboratory data was significant for calcium 5.1 mg/dL (normal, 8.8-10.8 mg/dL) and magnesium 0.46 mg/dL (normal, 1.5-2.5 mg/dL). An electrocardiogram showed sinus rhythm with a rate of 150, normal PR interval, and a normal QTc interval. Other laboratory data showed intact parathyroid hormone (PTH) 33.9 pg/mL (normal, 10-55 pg/mL), total serum 25 (OH) -vitamin D of 26.9 ng/mL (normal, 31-60 ng/mL) and calcium urine 5.23 mmol/24 hour (normal, 2.5-4.5 mmol/24 hour). The patient had received a 2300 mg total of intravenous magnesium sulfate and 8300 mg of intravenous calcium gluconate. There was a complete resolution of his clinical symptoms by hospital day three, but the laboratory data still had an imbalance electrolyte. The patient was treated until sixteen days, and the last electrolyte result showed serum calcium 5.6 mg/dL and serum magnesium 0.95 mg/dL when the patient discharge from the hospital. The patient had to continue oral supplementation at discharge. This case emphasizes the importance of the observation side effect of cisplatin and doxorubicin, mostly increase in higher cumulative dose. The patients receiving cisplatin and doxorubicin chemotherapy should be had calcium and magnesium supplement after therapy. An additional oral medication at the time of administration may be given to these patients due to recurrent symptomatic hypocalcemia and hypomagnesemia after chemotherapy.

Keywords: cisplatin, carpopedal spasm, hypocalcemia, hypomagnesemia

Edition: Volume 9 Issue 11, November 2020

Pages: 1099 - 1102

Share this Article

How to Cite this Article?

I Made Samitha Wijaya, Ketut Ariawati, AANKP Widnyana, "Cisplatin Chemotherapy for Hepatoblastoma Induced a Carpopedal Spasm due to Hypocalcemia and Hypomagnesemia: A Case Report", International Journal of Science and Research (IJSR), https://www.ijsr.net/search_index_results_paperid.php?id=SR201118150407, Volume 9 Issue 11, November 2020, 1099 - 1102

19 PDF Views | 14 PDF Downloads

Download Article PDF



Similar Articles with Keyword 'hypocalcemia'

Case Studies, Pediatrics, Indonesia, Volume 9 Issue 11, November 2020

Pages: 1099 - 1102

Cisplatin Chemotherapy for Hepatoblastoma Induced a Carpopedal Spasm due to Hypocalcemia and Hypomagnesemia: A Case Report

I Made Samitha Wijaya, Ketut Ariawati, AANKP Widnyana

Share this Article

Research Paper, Pediatrics, India, Volume 5 Issue 7, July 2016

Pages: 341 - 344

Comparative Study of Incidence of Phototherapy Induced Hypocalcemia in Preterm V/S Term Neonates

Manoj G M, Anupama Deka

Share this Article

Research Paper, Pediatrics, India, Volume 4 Issue 7, July 2015

Pages: 752 - 758

Electrolyte Changes Following Phototherapy in Neonatal Hyperbilirubinemia

Dr. A. Thirupathi Reddy, Dr. K. Vani Bai, Dr. S. Uday Shankar

Share this Article

Similar Articles with Keyword 'hypomagnesemia'

Case Studies, Pediatrics, Indonesia, Volume 9 Issue 11, November 2020

Pages: 1099 - 1102

Cisplatin Chemotherapy for Hepatoblastoma Induced a Carpopedal Spasm due to Hypocalcemia and Hypomagnesemia: A Case Report

I Made Samitha Wijaya, Ketut Ariawati, AANKP Widnyana

Share this Article

Case Studies, Pediatrics, Indonesia, Volume 9 Issue 2, February 2020

Pages: 950 - 953

Hypokalemic Periodic Paralysis in a 13-Year-Old Girl: Diagnostic Approach of Gitelman Syndrome

Desak Made Widiastiti Arga, Gusti Ayu Putu Nilawati, I Ketut Suarta

Share this Article
Top